Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The Gaussian-Wahl map for trigonal curves

Author: James N. Brawner
Journal: Proc. Amer. Math. Soc. 123 (1995), 1357-1361
MSC: Primary 14H60; Secondary 14N05
MathSciNet review: 1260161
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If a curve C is embedded in projective space by a very ample line bundle L, the Gaussian map $ {\Phi _{C,L}}$ is defined as the pull-back of hyperplane sections of the classical Gauss map composed with the Plücker embedding. When $ L = K$, the canonical divisor of the curve C, the map is known as the Gaussian-Wahl map for C. We determine the corank of the Gaussian-Wahl map to be $ g + 5$ for all trigonal curves (i.e., curves which admit a 3-to-1 mapping onto the projective line) by examining the way in which a trigonal curve is naturally embedded in a rational normal scroll.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H60, 14N05

Retrieve articles in all journals with MSC: 14H60, 14N05

Additional Information

PII: S 0002-9939(1995)1260161-X
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia